U.S. doctors online nowAsk doctors free
Detroit, MI
A 19-year-old female asked:

I haven't had any children yet, but i have birth control mirena (levonorgestrel) and it's been causing me pain in my lower abdomin. i've had mirena (levonorgestrel) for a year + now. ?

1 doctor answer7 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Lots of other causes: You will need to be seen by your doctor to determine the cause of pain. Of you had your iud for over a year without problems i would investigate other causes such as an ovarian cyst. The doctor will verify the iud is in the proper location by exam or sonogram and look for other causes as well as test for infection.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 1, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.